Alert archive / California / Wind Advisories in 2013
Wind Advisory 25, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 27, 2013, 1:10 PM PDT for Riverside County, California. It took effect at Mar 27, 2013, 3:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2013, 1:10 PM PDT (20:10 UTC)
- In effect from
- Mar 27, 2013, 3:00 PM PDT
- Expired
- Mar 28, 2013, 1:37 AM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS76 KSGX 272010 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PDT WED MAR 27 2013 ...GUSTY WEST WINDS THROUGH THE BANNING PASS THIS AFTERNOON AND LATE INTO THE EVENING... .ONSHORE FLOW WILL INCREASE THIS AFTERNOON AND EVENING...PRODUCING LOCALLY STRONG AND GUSTY WESTERLY WINDS THROUGH AND BELOW THE BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. WEST WINDS 20 TO 30 MPH WILL OCCUR AT TIMES...WITH LOCAL GUSTS UP TO 50 MPH. THESE WINDS WILL WEAKEN EARLY THURSDAY MORNING. CAZ061-280415- /O.NEW.KSGX.WI.Y.0025.130327T2200Z-130328T0900Z/ COACHELLA VALLEY- 110 PM PDT WED MAR 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT THURSDAY. * TIMING...THROUGH LATE TONIGHT. * WINDS...WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...VISIBILITIES MAY FALL LOCALLY TO ONE-HALF MILE AT TIMES IN BLOWING DUST. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT... INCLUDING ALONG PARTS OF INTERSTATE 10 AND HIGHWAY 111 NORTHWEST OF PALM SPRINGS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
2 follow-up statements
479 WWUS76 KSGX 280435 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 935 PM PDT WED MAR 27 2013 ...GUSTY WEST WINDS THROUGH SAN GORGONIO PASS THROUGH LATE TONIGHT... .ONSHORE FLOW WILL CONTINUE OVERNIGHT AND PRODUCE LOCALLY STRONG AND GUSTY WESTERLY WINDS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. WEST WINDS 20 TO 30 MPH WILL OCCUR AT TIMES...WITH LOCAL GUSTS UP TO 50 MPH. THESE WINDS WILL WEAKEN EARLY THURSDAY MORNING. CAZ061-280900- /O.CON.KSGX.WI.Y.0025.000000T0000Z-130328T0900Z/ COACHELLA VALLEY- 935 PM PDT WED MAR 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * TIMING...THROUGH LATE TONIGHT. * WINDS...WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...VISIBILITIES MAY FALL LOCALLY TO ONE-HALF MILE AT TIMES IN BLOWING DUST. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT... INCLUDING ALONG PARTS OF INTERSTATE 10 AND HIGHWAY 111 NORTHWEST OF PALM SPRINGS. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
711 WWUS76 KSGX 280837 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 AM PDT THU MAR 28 2013 ...WIND ADVISORY FOR COACHELLA VALLEY CANCELLED... .NO GUSTS OBSERVED OR REPORTED NEAR OR OVER 45 MPH SINCE MIDNIGHT. PRESSURE GRADIENTS CONTINUE TO RELAX SO HAVE CANCELLED THE WIND ADVISORY. CAZ061-280945- /O.CAN.KSGX.WI.Y.0025.000000T0000Z-130328T0900Z/ COACHELLA VALLEY- 137 AM PDT THU MAR 28 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:40 AM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 27, 9:40 AM PDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 940 AM PDT WED MAR 27 2013 .SYNOPSIS... ONSHORE FLOW WILL CONTINUE ACROSS THE WEST THE NEXT 24 HOURS...WITH PERIODS OF HIGH CLOUDS POSSIBLE...A DEEPER MARINE LAYER ALONG THE COAST...AND PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. AS THE MARINE LAYER DEEPENS TONIGHT...SOME DRIZZLE MAY BE POSSIBLE LATE TONIGHT AND THURSDAY MORNING. A TRANSITORY RIDGE WILL BRING SOME WARMER CONDITIONS TO THE INLAND AREAS...BUT LOW CLOUDS WILL LIKELY LINGER ALONG THE COAST. A PACIFIC STORM WILL THEN MOVE ACROSS CALIFORNIA SOME TIME LATE SUNDAY AND MONDAY...WHICH MAY BRING SOME RAIN TO SOUTHERN CALIFORNIA. DRY WEATHER SHOULD RETURN NEXT TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY CONTINUES TO SHOW ZONAL FLOW ALONG THE WEST COAST THIS MORNING...WITH A SERIES DISTURBANCES MOVING THROUGH THIS FLOW. TWO OF THESE DISTURBANCES ARE MOVING INTO OR ACROSS CALIFORNIA THIS MORNING...ONE FOR THE NORTHERN HALF OF THE STATE AND ONE FOR THE SOUTHERN HALF OF THE STATE. AS A RESULT...PLENTY OF HIGH LEVEL CLOUDS CONTINUE TO STREAM ACROSS THE REGION. THE 12Z KNKX SOUNDING ALSO SHOWS THAT THE MARINE LAYER ALSO DEEPENED A BIT IN RESPONSE TO THIS SYSTEM TO AROUND 2000 FEET...WHICH PUSHED WELL INTO THE VALLEYS THIS MORNING. HOWEVER...THE CEILINGS RAISED A BIT MORE THAN EXPECTED...WITH ONLY RAMONA REPORTING DENSE FOG FOR SOME TIME EARLIER THIS MORNING. HOWEVER...VISIBILITIES ARE NOW ALL THREE MILES OR BETTER...SO LET THE DENSE FOG ADVISORY EXPIRE AT 9 AM. OTHERWISE...THE FORECAST LOOKS ON TRACK...WITH TEMPERATURES RUNNING NEAR OR A FEW DEGREES COOLER THAN THOSE OF YESTERDAY. LOCALLY GUSTY WEST WINDS WILL DEVELOP AGAIN LATE THIS AFTERNOON ACROSS THE COACHELLA VALLEY...AND WILL MOST LIKELY NEED TO CONSIDER ANOTHER WIND ADVISORY FOR THE BANNING PASS AREA THIS AFTERNOON. ONE LAST DISTURBANCE WILL MOVE ACROSS SOUTHERN CALIFORNIA TONIGHT...ONCE AGAIN HELPING TO DEEPEN THE MARINE LAYER EVEN MORE AND POTENTIALLY BRINGING SOME DRIZZLE TO THE REGION. HOWEVER...A TRANSITORY RIDGE WILL THEN BUILD ACROSS THE REGION FOR LATE THURSDAY AND FRIDAY...WITH THE RIDGE AXIS SLOWLY SHIFTING EAST ON SATURDAY. THE REAL UNCERTAINITY CONTINUES TO BE WITH THE NEXT PACIFIC STORM...WHICH IS STARTING TO DIG OVER THE PACIFIC NEAR 40 NORTH AND 146 WEST. HOWEVER...THE MODELS CONTINUE TO STRUGGLE WITH THIS STORM...BECAUSE IT WILL LIKELY BRIEFLY CUT OFF OVER THE PACIFIC LATE IN THE WEEK. IN FACT...YESTERDAY/S RUNS SHOWED THIS SYSTEM MOVING INLAND ACROSS CALIFORNIA SOMEWHERE BETWEEN SAN FRANCISCO AND POINT CONCEPTION BETWEEN SUNDAY AND MONDAY. AT THIS TIME...THE MODEL TRACKS ARE STARTING TO FOCUS ON SOME BETWEEN SAN FRANCISCO BAY AND MONTEREY BAY FOR WHERE IT WANTS TO MOVE THIS SYSTEM INLAND. HOWEVER...IT APPEARS THAT THE MODELS ARE SLOWING DOWN THE INLAND PROGRESSION OF THIS SYSTEM...AND WITH THE FARTHER NORTHWARD TRACK...THE PRECIPITATION IS REALLY STARTING TO LOOK IFFY FOR SOUTHERN CALIFORNIA. AT THIS TIME...THE MAJORITY OF THE LATEST RUNS APPEAR TO KEEP THE MAJORITY OF THE PRECIPITATION EITHER NORTH OF LOS ANGELES COUNTY OR JUST OFF THE SAN DIEGO COAST THROUGH SUNDAY NIGHT. THE 00Z GEM IS THE ONE OUTLIER...TRACKING THIS SYSTEM FURTHER SOUTHWARD AND BRINGING SOME PRECIPITATION INTO AT LEAST ORANGE COUNTY BY SUNDAY AFTERNOON. THEREFORE...THE CONFIDENCE IN THIS FORECAST IS VERY LOW. WILL LIKELY AWAIT THE REST OF THE 12Z RUNS BEFORE MAKING ANY CHANGES...BUT AT THIS POINT IN TIME...THE WEEKEND MAY TURN OUT TO BE VERY NICE...WHILE THE WORK WEEK WILL BE DEALING WITH THE POTENTIAL FOR PRECIPITATION. && .AVIATION... 271530Z...COAST/VALLEYS...PATCHY STRATUS...WITH BASES 1300-2000 FT MSL AND TOP NEAR 2500 FT MSL...HAS DEVELOPED 20-40 SM INLAND OVERNIGHT...AND IS FORECAST TO CLEAR TOWARDS THE COAST AROUND 18 UTC THIS MORNING. HOWEVER...HIGH CLOUDS WILL SLOW SFC HEATING AND MAY DELAY CLEARING TIMES BY A FEW HOURS. VIS OF 2-4 SM IN THE VALLEYS WILL BECOME P6SM BY EARLY THIS AFTN. STRATUS WILL DEVELOP ALONG THE COAST THIS EVENING BTWN 01-04 UTC...AND CONTINUE 20-40 SM INLAND WITH SIMILAR TOPS...BASES AND LOWERED VIS...WITH CIGS LOWERING 200-400 FT BY MID THU MORNING. MTNS/DESERTS...SCT-BKN HIGH CLOUDS WITH UNRESTRICTED VIS THROUGH THU MORNING. AREAS OF WESTERLY WINDS WITH LOCAL GUSTS TO 35 KT NEAR THE PASSES AFTER 21 UTC THIS AFTN...WITH ASSOC UDDFS AND LLWS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PALMER AVIATION/MARINE...JJT
Hazardous weather outlook, Mar 27, 4:00 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED MAR 27 2013 CAZ048-050-280030- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS- 400 AM PDT WED MAR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG UNTIL 9 AM THIS MORNING. AREAS OF DENSE FOG LIKELY AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ042-043-055>058-060-PZZ750-775-280030- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PDT WED MAR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ061-062-280030- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT WED MAR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. WEST WINDS GUSTS 40 TO 50 MPH ARE POSSIBLE AGAIN LATE THIS AFTERNOON AND EVENING...MAINLY THROUGH AND TO THE EAST OF MOUNTAIN PASSES AND CANYONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BALFOUR
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.